Hypoglycemia is a frequent byproduct of diabetes medications.
Hypoglycemia happens when the blood sugar drops too low for the body. It is also known as Insulin reaction. Hypoglycemia can occur very rapidly and progress if left untreated. The most common cause of hypoglycemia is too little food left in the body when compared to the amount of medication that has been taken. It occurs, for example, when a person with insulin-dependent diabetes takes insulin and then eats a meal later than usual, skips a meal or eats too little at meal time. Increased activity will also sometimes cause hypoglycemia because exercise burns some of the glucose in the blood.
Here, according to the University of California San Diego’s Book The UCSD Healthy Diet for Diabetics, are some of the symptoms, causes and treatments of hypoglycemia in diabetics.
Normal Glucose: 70 -130.
If the person is unconscious, call 911 or fire department paramedics; rub Monogel, Instaglucose or Cake Mate between cheek and gum OR inject glucagon.
Again, this emergency material is not intended to diagnose a condition, but is intended to assist you in an emergency situation. Consult a physician for further information.
Source: The UCSD Healthy Diet for Diabetes, by Susan Algert, M.S., R.D.; Barbara Grasse, R.D., C.D.E.; Annie Durning, M.S., R.D.